MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (packing coils), ruby coils, and a lantern delivery microcatheter (lantern).It should be noted that the patient¿s anatomy was mildly tortuous and calcified.During the procedure, the physician successfully implanted three ruby coils and nine packing coils into the target vessel using the lantern.The physician then advanced another packing coil into the target vessel but the packing coil would not take its intended shape.The physician advanced and retracted the packing coil several times for the packing coil to take the intended shape.While re-advancing the packing coil, resistance was encountered.The physician then pulled the pusher assembly of the packing coil back and noticed that the packing coil had unintentionally detached within the lantern.Therefore, the lantern containing the detached packing coil was removed.The procedure was completed using three additional packing coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20501646
Report Number3005168196-2024-00349
Device Sequence Number7860014
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00006404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Date Report Sent to FDA01/01/2005